Alert archive / Alabama / Flash Flood Warnings in 2010
Flash Flood Warning 53, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jul 26, 2010, 10:02 PM CDT for Tuscaloosa County, Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2010, 10:02 PM CDT (03:02 UTC)
- Expired
- Jul 27, 2010, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 67 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 10:30 PM CDT | FLASH FLOOD | Tuscaloosa, AL | INTERSECTION OF BRYANT DRIVE AND 14TH AVE FLOODED...MCFARLAND AND HWY 69..CLOSED DUE TO FLOODING. SWIFT WATER RESCUES HACKBERRY LANE...4 FEET OF WATER ON MCFARALND AND UNIVERSITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2323 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
212
WGUS54 KBMX 270302
FFWBMX
ALC125-270600-
/O.NEW.KBMX.FF.W.0053.100727T0302Z-100727T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1002 PM CDT MON JUL 26 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...TUSCALOOSA...NORTHPORT...HOLT...
* UNTIL 100 AM CDT
* AT 956 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED FLASH
FLOODING FROM A THUNDERSTORM NEAR TUSCALLOSA AND NORTHPORT.
THE STORMS WERE MOVING NORTHWEST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRYANT DENNY STADIUM...DEERLICK CREEK CAMPGROUNDS...LAKE LURLEEN
STATE PARK AND LAKE TUSCALOOSA BINION CREEK LANDING
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. MANY
ROADS WILL BE CLOSED DUE TO HIGH WATER AND DRIVING IS NOT RECOMMENDED
DURING THE NEXT SEVERAL HOURS.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3343 8774 3352 8743 3314 8728 3313 8728
3312 8730 3305 8757
$$
58/ROSE1 follow-up statement
113
WGUS74 KBMX 270416
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1116 PM CDT MON JUL 26 2010
ALC125-270600-
/O.CON.KBMX.FF.W.0053.000000T0000Z-100727T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUSCALOOSA AL-
1116 PM CDT MON JUL 26 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
CENTRAL TUSCALOOSA COUNTY...
AT 1111 PM CDT...THE NATIONAL WEATHER CONTINUED TO DETECT SHOWERS
AND THUNDERSTORM ACROSS ALL OF TUSCALOOSA COUNTY...MOVING NORTH AT
20 MPH. LOCAL EMERGENCY MANAGERS REPORT SEVERAL ROADS CLOSED IN THE
CITY OF TUSCALOOSA DUE TO HIGH WATER. WHILE THE HEAVIEST RAINFALL
HAS ENDED ACROSS THE WARNED AREA...ADDITIONAL RAINFALL UP TO
ONE-HALF INCH IS POSSIBLE THROUGH 1 AM CDT...AND FLASH FLOODING WILL
CONTINUE TO BE THREAT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3343 8774 3352 8743 3314 8728 3313 8728
3312 8730 3305 8757
$$
58/ROSEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 6:50 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 26, 6:50 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 650 PM CDT MON JUL 26 2010 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... UPPER-LEVEL RIDGE SHOULD DOMINATE THE WEATHER PATTERN THROUGH AT LEAST NEXT WEEKEND. THE UPPER-LEVEL HIGH WAS CENTERED OVER GEORGIA THIS AFTERNOON...AND IT IS EXPECTED DRIFT BACK OVER ALABAMA ON WEDNESDAY...BEFORE SHIFTING TO THE CENTRAL PLAINS BY THURSDAY. PRECIPITABLE WATER VALUES WILL REMAIN QUITE HIGH THROUGH FRIDAY...BEFORE POSSIBLY DROPPING OFF A LITTLE AS DRIER AIR FILTERS INTO THE AREA FROM THE NORTH OVER THE WEEKEND. RIGHT NOW...THE GFS DROPS OFF THE MEAN RELATIVE HUMIDITIES OVER THE FORECAST AREA NEXT WEEKEND. OTHERWISE...DAYTIME HEATING SHOULD HELP TRIGGER AFTERNOON ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. 03 && .AVIATION...00Z TAF DISCUSSION. A LARGE OUTFLOW BOUNDARY MOVING SOUTHWARD ACROSS NORTH CENTRAL ALABAMA HAS PUSHED SOUTH OF BIRMINGHAM AND ANNISTON. TSTMS WERE FORMING NORTH OF THE BOUNDARY AND DRIFTING NORTHWARD. NMRS TSTMS WERE CONTINUE IN THE KBHM AND KANB THRU 01Z...WITH ISOLD STORMS IN THE VCNTY OF THE OTHER TAF SITES THRU 01Z. OUTSIDE OF TSTMS...VFR CONDS WILL PREVAIL. THE STORMS SHOULD SUBSIDE BY 02Z. THE OUTFLOW BOUNDARY WILL LIKELY BE THE FOCUS FOR ADDITIONAL TSTM DEVELOPMENT AFTER 17Z. SOUTH OF THE OUTFLOW BOUNDARY...SURFACE WINDS WILL INCREASE TO 5-8 KNOTS BY 16Z WITH WINDS VEERING TO A MORE SOUTHWEST DIRECTION. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 58/ROSE && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 73 94 72 95 73 / 30 30 10 30 10 ANNISTON 74 94 73 95 75 / 30 30 10 30 10 BIRMINGHAM 75 94 75 95 74 / 30 30 10 20 10 TUSCALOOSA 75 96 75 97 74 / 20 30 10 20 10 CALERA 75 93 73 95 74 / 20 30 10 20 10 AUBURN 73 94 73 95 74 / 20 30 10 30 10 MONTGOMERY 74 95 74 97 75 / 20 30 10 20 10 TROY 73 95 73 96 73 / 20 30 10 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 26, 1:15 PM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CDT MON JUL 26 2010 ALZ011>015-017>050-271030- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 115 PM CDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING UNTIL 9PM. THE MAIN THREATS WITH THESE STORMS WILL BE STRONG GUSTY WINDS TO 50 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LATER IN THE WEEK AND FOR THE UPCOMING WEEKEND...A STRONG HEAT RIDGE WILL BUILD ACROSS CENTRAL ALABAMA PUSHING HIGH TEMPERATURES BACK INTO THE UPPER 90S. COMBINED WITH THE HIGHER HUMIDITY...HEAT INDEX VALUES WILL ONCE AGAIN REACH 105 TO 110 DEGREES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 6:00 PM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 PM CDT MON JUL 26 2010 ALZ017-024-262330- BLOUNT AL-JEFFERSON AL- 600 PM CDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BLOUNT AND NORTHEASTERN JEFFERSON COUNTIES UNTIL 630 PM CDT... AT 600 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR PINSON...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MORRIS... KIMBERLY... COUNTY LINE... TRAFFORD... DALLAS... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. 19
Special weather statement, Jul 26, 6:08 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 608 PM CDT MON JUL 26 2010 ALZ027-028-270000- CLAY AL-TALLADEGA AL- 608 PM CDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TALLADEGA AND NORTHWESTERN CLAY COUNTIES UNTIL 700 PM CDT... AT 608 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR WALDO...OR 7 MILES SOUTHEAST OF TALLADEGA...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... TALLADEGA... WALDO... GRANT TOWN... TALLADEGA MUNICIPAL AIRPORT... TALLADEGA SUPERSPEEDWAY... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. 19
Special weather statement, Jul 26, 6:28 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 628 PM CDT MON JUL 26 2010 ALZ026-027-270015- ST. CLAIR AL-TALLADEGA AL- 628 PM CDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ST. CLAIR AND CENTRAL TALLADEGA COUNTIES UNTIL 715 PM CDT... AT 628 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR LOGAN MARTIN DAM...OR 8 MILES NORTHEAST OF CHILDERSBURG...MOVING NORTH AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... PELL CITY... ALPINE BAY RESORT... COOSA ISLAND... RIVERSIDE... LINCOLN... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. 19
Special weather statement, Jul 26, 6:37 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 637 PM CDT MON JUL 26 2010 ALZ029-270015- RANDOLPH AL- 637 PM CDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH COUNTY UNTIL 715 PM CDT... AT 636 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF WELCH...OR 6 MILES EAST OF ROANOKE...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ROANOKE... ROCK MILLS... BIG SPRINGS... NAPOLEON... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. 19
Special weather statement, Jul 26, 8:16 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 816 PM CDT MON JUL 26 2010 ALZ033-040>042-270200- AUTAUGA AL-DALLAS AL-LOWNDES AL-PERRY AL- 816 PM CDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PERRY...WESTERN AUTAUGA...NORTHERN DALLAS AND NORTHERN LOWNDES COUNTIES UNTIL 900 PM CDT... AT 816 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING SEVERAL STRONG THUNDERSTORM NEAR GARDNER ISLAND...OR 6 MILES EAST OF SELMA...MOVING NORTHEAST AT 5 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... VALLEY GRANDE... GARDNER ISLAND... BURNSVILLE... PAUL M GRIST STATE PARK... MULBERRY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. 10/ARM
Special weather statement, Jul 26, 9:19 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 919 PM CDT MON JUL 26 2010 ALZ023-032-034-270300- BIBB AL-HALE AL-TUSCALOOSA AL- 919 PM CDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TUSCALOOSA...WESTERN BIBB AND NORTHEASTERN HALE COUNTIES UNTIL 1000 PM CDT... AT 919 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING SEVERAL STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MOUNDVILLE...OR 17 MILES NORTH OF GREENSBORO...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... TUSCALOOSA... HOLT... NORTHPORT... LOW GAP... MOUNDVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. 10/ARM
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:40 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 50 min |
Nearby
Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.